Mental Health and Depo- Provera

I’ve not been feeling too well again lately and the breaks between these mood changes are getting shorter and shorter. In the last two weeks I’ve had more unhappy days than happy days, and I’m starting to wonder if I’m suffering from something else or if stopping the depo-provera shot has given me bad side effects?

I first thought that the depo-provera shot might have been affecting me and caused my depression, after noticing patterns in low moods every time I had a new injection. I’d be fine for  a day or two, but would then suffer with low moods, feelings of worthless, unhappiness with life,  suicidal urges/thoughts, I’d cry for no reason, feel down, fed up, wanted to avoid people etc.
This isn’t always noticeable, esp with people who already suffer from Mental Health problems, but my mother keeps a diary, and looking back through the last year and checking the dates of my injections, we noticed that my moods were always worse after a depo shot.

Maybe I’m wrong and maybe the depression is linked to my other mental health problems;  anxiety and OCD, as depression often is, but I’d noticed that in the year i was taking depo my mental health had gotten worse and I’d regularly feel low. I’ve suffered from OCD and Anxiety for years, but the depression was a new thing, and was something I was diagnosed with in middle of last year.

Anyway, I had my last injection in October and then decided that I’d had enough and was stopping depo-provera.
It’s been 3 weeks since my last shot was due and my moods haven’t improved yet, but I have heard some very bad stories about depo and side effects from stopping the shots, some of which i’ve already had happen.
My moods have been very up and down the few weeks, more so than usual, and i’ve been feeling more depressed now than I usually am.
I had a week where I felt sick, shaky and weak, and needed to eat more frequently which has resulted in weight gain.
I’ve also suffered from headaches and problems sleeping.

 

.

 

 

About these ads
1 comment
  1. Sarah said:

    I was hospitalized after receiving the depo shot when my mood crashed, so that is definitely a real issue!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

%d bloggers like this: